Alert archive / Texas / River Flood Warnings in 2021
River Flood Warning 11, NWS San Angelo, TX
NWS San Angelo, TX issued this river flood warning at Aug 17, 2021, 6:33 PM CDT for Tom Green County, Texas. It took effect at Aug 17, 2021, 6:56 PM CDT. It was in force for 10 hr.
The area
The outline as issued.
The facts
- Issued
- Aug 17, 2021, 6:33 PM CDT (23:33 UTC)
- In effect from
- Aug 17, 2021, 6:56 PM CDT
- Expired
- Aug 18, 2021, 5:00 AM CDT
- In force
- 10 hr
- Issued by
- NWS San Angelo, TX
- Area
- Storm-based polygon
- Flood severity
- Minor
County Tom Green County, TX
The radar
The San Angelo radar (KSJT), 16 km from the middle of the area, began a volume at 23:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point South Concho River at Christoval (CHVT2). The gauge peaked at 11.90 ft at Aug 17, 2021, 8:00 PM CDT.
- Action stage
- 9 ft
- Minor stage
- 10 ft
- Moderate stage
- 12 ft
- Major stage
- 16 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 08128000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
939 WGUS44 KSJT 172333 FLWSJT BULLETIN - IMMEDIATE BROADCAST REQUESTED Flood Warning National Weather Service San Angelo TX 633 PM CDT Tue Aug 17 2021 ...The National Weather Service in San Angelo TX has issued a Flood Warning for the following rivers in Texas... South Concho River At Christoval affecting Tom Green County. For the South Concho River...including Christoval...Minor flooding is forecast. PRECAUTIONARY/PREPAREDNESS ACTIONS... Motorists should not attempt to drive around barricades or drive cars through flooded areas. Turn around, don't drown when encountering flooded roads. Most flood deaths occur in vehicles. Additional information is available at www.weather.gov. TXC451-180800- /O.NEW.KSJT.FL.W.0011.210817T2356Z-210818T0800Z/ /CHVT2.1.ER.210817T2356Z.210818T0000Z.210818T0600Z.NO/ 633 PM CDT Tue Aug 17 2021 The National Weather Service in San Angelo has issued a * Flood Warning for the South Concho River At Christoval. * Until late tonight. * At 5:45 PM CDT Tuesday the stage was 7.8 feet. * Flood stage is 10.0 feet. * Minor flooding is forecast. * Forecast...The river is expected to rise to around 10.1 feet by 7 PM this evening, then fall below flood stage after midnight. * Impact...At 10.0 feet, Minor flooding will occur. The city recreation area will begin to flood. * Flood History...This crest compares to a previous crest of 10.1 feet on 10/24/1974. && LAT...LON 3129 10053 3129 10048 3113 10046 3113 10053 $$ JW
2 follow-up statements
275 WGUS44 KSJT 180117 FLWSJT BULLETIN - IMMEDIATE BROADCAST REQUESTED Flood Warning National Weather Service San Angelo TX 817 PM CDT Tue Aug 17 2021 ...Forecast flooding changed from Minor to Moderate severity and increased in duration for the following rivers in Texas... South Concho River At Christoval affecting Tom Green County. For the South Concho River...including Christoval...Moderate flooding is forecast. PRECAUTIONARY/PREPAREDNESS ACTIONS... Motorists should not attempt to drive around barricades or drive cars through flooded areas. Turn around, don't drown when encountering flooded roads. Most flood deaths occur in vehicles. Be especially cautious at night when it is harder to recognize the dangers of flooding. Additional information is available at www.weather.gov. TXC451-181200- /O.EXT.KSJT.FL.W.0011.000000T0000Z-210818T1200Z/ /CHVT2.2.ER.210817T2314Z.210818T0600Z.210818T0756Z.NO/ 817 PM CDT Tue Aug 17 2021 ...Forecast flooding increased from Minor to Moderate severity and increased in duration until tomorrow morning... The Flood Warning continues for the South Concho River At Christoval. * Until tomorrow morning. * At 7:45 PM CDT Tuesday the stage was 11.7 feet. * Flood stage is 10.0 feet. * Minor flooding is occurring and moderate flooding is forecast. * Recent Activity...The maximum river stage in the 24 hours ending at 7:45 PM CDT Tuesday was 11.7 feet. * Forecast...The river is expected to rise to a crest of 12.3 feet just after midnight tonight. It will then fall below flood stage late tonight. * Impact...At 12.0 feet, Moderate flooding will occur. Most of the city recreation area will be under water and a few houses near the river will be flooded. * Flood History...This crest compares to a previous crest of 12.5 feet on 09/21/2018. && LAT...LON 3129 10053 3129 10048 3113 10046 3113 10053 $$ JW
136 WGUS84 KSJT 180314 FLSSJT Flood Statement National Weather Service San Angelo TX 1014 PM CDT Tue Aug 17 2021 ...The Flood Warning continues for the following rivers in Texas... South Concho River At Christoval affecting Tom Green County. PRECAUTIONARY/PREPAREDNESS ACTIONS... Motorists should not attempt to drive around barricades or drive cars through flooded areas. Be especially cautious at night when it is harder to recognize the dangers of flooding. Turn around, don't drown when encountering flooded roads. Most flood deaths occur in vehicles. Additional information is available at www.weather.gov. TXC451-181000- /O.EXT.KSJT.FL.W.0011.000000T0000Z-210818T1000Z/ /CHVT2.1.ER.210817T2314Z.210818T0045Z.210818T0246Z.NO/ 1014 PM CDT Tue Aug 17 2021 ...The Flood Warning is now in effect until late tonight... The Flood Warning continues for the South Concho River At Christoval. * Until late tonight. * At 9:45 PM CDT Tuesday the stage was 10.0 feet. * Flood stage is 10.0 feet. * Minor flooding is occurring. * Recent Activity...The maximum river stage in the 24 hours ending at 9:45 PM CDT Tuesday was 11.7 feet. * Forecast...The river is expected to fall below flood stage after midnight. * Impact...At 10.0 feet, Minor flooding will occur. The city recreation area will begin to flood. * Flood History...This crest compares to a previous crest of 10.0 feet on 09/26/1946. && LAT...LON 3129 10053 3129 10048 3113 10046 3113 10053 $$ JW
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this river flood warning went out at Aug 17, 1:55 PM CDT, 4 hours 38 minutes earlier.
Area forecast discussion, Aug 17, 1:55 PM CDT, 4 hours 38 minutes before
Area Forecast Discussion National Weather Service San Angelo TX 155 PM CDT Tue Aug 17 2021 ...New SHORT TERM, LONG TERM... .SHORT TERM... (This evening through Wednesday) Issued at 151 PM CDT Tue Aug 17 2021 The main concern through the next 24 hours is the continuing potential for locally heavy rainfall, which could result in flooding. Showers and thunderstorms are ongoing across much of the region, especially for areas south of Interstate 20. High resolution models are indicating the potential for additional showers and thunderstorms this evening into the early morning hours Wednesday, with an additional activity possible Wednesday afternoon. Much of the Concho Valley has received 3 to 5 inches of rainfall, with localized amounts over 8 inches. Given the very saturated soils and the possibility of additional rainfall, we have issued a Flash Flood Watch for much of the Concho Valley, northern Edwards Plateau, and portions of the northwest Hill Country through Wednesday evening. An additional 1 to 2 inches of rainfall is possible, with localized higher amounts. Given the saturated soils, it won't take much rainfall to result in flash flooding. Expect overnight lows generally in the upper 60s to lower 70s. Highs on Wednesday will be in the mid 80s to near 90 degrees. && .LONG TERM... (Wednesday night through next Tuesday) Issued at 151 PM CDT Tue Aug 17 2021 On Thursday, West Central Texas will remain between an upper level ridge across the Southeast U.S. and a large upper level trough across the western CONUS. Isolated to scattered showers and thunderstorms are again possible, mainly Thursday afternoon. Highs on Thursday will be in the lower 90s. Mainly dry conditions can be expected Friday into the first part of next week. Highs will continue to be near to below normal, in the low to mid 90s, with overnight lows in the lower 70s. && .AVIATION... (18Z TAFS) Issued at 1158 AM CDT Tue Aug 17 2021 Widespread SHRA and scattered-to-isolated TSRA, with mainly VFR to locally MVFR/IFR conditions, may decrease in coverage after 21Z, before potentially another round of widespread SHRA/TSRA occurs between 00Z Wed and 12Z Wed. Confidence in locations impacted is low. Heavier SHRA/TSRA can result in tempo LIFR/VLIFR conditions. Also, between 07Z Wed and 15Z Wed, there will likely be MVFR to locally IFR CIGs developing across much of the forecast area. These CIGs may dissipate between 15Z Wed and 18Z Wed. 12Z Wed to 18Z Wed, expect SHRA/TSRA to decrease in coverage/intensity and mainly impact the northeastern counties. Winds will mostly be less than 10 KT through 18Z Wed. && .PRELIMINARY POINT TEMPS/POPS... Abilene 69 88 73 90 / 60 60 30 40 San Angelo 69 89 73 91 / 60 60 30 30 Junction 71 91 73 93 / 60 50 20 20 Brownwood 71 88 74 92 / 60 60 30 30 Sweetwater 69 88 72 90 / 60 50 30 40 Ozona 69 88 72 90 / 60 50 20 30 && .SJT WATCHES/WARNINGS/ADVISORIES... Flash Flood Watch through Wednesday evening for Coke-Concho- Crockett-Irion-Menard-Runnels-Schleicher-Sterling-Sutton-Tom Green. && SHORT TERM...Daniels LONG TERM....Daniels AVIATION...SJH
Hazardous weather outlook, Aug 17, 2:20 PM CDT, 4 hours 13 minutes before
Hazardous Weather Outlook National Weather Service San Angelo TX 220 PM CDT Tue Aug 17 2021 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-181930- Fisher-Nolan-Sterling-Coke-Runnels-Irion-Tom Green-Concho- Crockett-Schleicher-Sutton-Haskell-Throckmorton-Jones-Shackelford- Taylor-Callahan-Coleman-Brown-McCulloch-San Saba-Menard-Kimble- Mason- 220 PM CDT Tue Aug 17 2021 This Hazardous Weather Outlook is for portions of west central Texas. .DAY ONE...This Afternoon and Tonight Showers and thunderstorms are possible this afternoon and tonight. The main concern will be locally heavy rainfall, which may result in flooding. In addition, dangerous lightning will be possible. A Flash Flood Watch is in effect for the Concho Valley, northern Edwards Plateau and portions of the northwest Hill Country through 7 PM Wednesday. .DAYS TWO THROUGH SEVEN...Wednesday through Monday Showers and thunderstorms are possible Wednesday and Wednesday afternoon. The main concern will be locally heavy rainfall, which may result in flooding. In addition, dangerous lightning will be possible. A Flash Flood Watch is in effect for the Concho Valley, northern Edwards Plateau and portions of the northwest Hill Country through 7 PM Wednesday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated at this time.
In the hours before
Special weather statement, Aug 17, 1:50 PM CDT, 4 hours 43 minutes before
Special Weather Statement
National Weather Service San Angelo TX
150 PM CDT Tue Aug 17 2021
TXZ078-169-171930-
Kimble TX-Sutton TX-
150 PM CDT Tue Aug 17 2021
...A strong thunderstorm will impact portions of southwestern Kimble
and southeastern Sutton Counties through 230 PM CDT...
At 149 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles west of Roosevelt, moving east at 20 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Telegraph, Roosevelt, Cleo and I-10 Near The Sutton-Kimble County
Line.
This includes Interstate 10 between Mile Markers 425 and 452.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3036 10026 3055 10026 3062 9981 3029 9982
TIME...MOT...LOC 1849Z 271DEG 15KT 3046 10017
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPHLocal storm report, Aug 17, 6:26 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE SAN ANGELO TX
626 PM CDT TUE AUG 17 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0805 AM FLASH FLOOD 3 WSW SAN ANGELO 31.43N 100.49W
08/17/2021 TOM GREEN TX LAW ENFORCEMENT
THE SAN ANGELO POLICE DEPARTMENT REPORTED
SEVERAL STREETS FLOODED ACROSS THE CITY
ALONG WITH SEVERAL STRANDED VEHICLES.
0825 AM FLASH FLOOD ARDEN 31.44N 100.76W
08/17/2021 IRION TX LAW ENFORCEMENT
THE TOM GREEN COUNTY SHERIFFS OFFICE
REPORTED FLOODED ROADS IN THE TOWN OF ARDEN.
0836 AM FLASH FLOOD 5 WNW SAN ANGELO 31.47N 100.54W
08/17/2021 TOM GREEN TX LAW ENFORCEMENT
THE TOM GREEN SHERIFFS OFFICE REPORTED
WIDESPREAD FLOODING ALONG FM 2288.
0843 AM FLASH FLOOD 2 WSW SAN ANGELO 31.43N 100.48W
08/17/2021 TOM GREEN TX LAW ENFORCEMENT
THE SAN ANGELO POLICE DEPARTMENT REPORTED
THAT MULTIPLE ROADS ACROSS THE CITY REMAIN
FLOODED.
0855 AM FLASH FLOOD MERTZON 31.26N 100.82W
08/17/2021 IRION TX PUBLIC
A SOCIAL MEDIA POST INDICATED SEVERAL
STREETS AND LOW WATER CROSSINGS FLOODED IN
MERTZON.
1112 AM FLASH FLOOD 1 SSE SAN ANGELO 31.43N 100.45W
08/17/2021 TOM GREEN TX NWS EMPLOYEE
A NATIONAL WEATHER SERVICE EMPLOYEE REPORTED
THAT SOUTH JACKSON IS BLOCKED OFF, DUE TO
FLOODING. IN ADDITION, A VIDEO ON FACEBOOK
SHOWED A HIGH WATER RESCUE AT THE SAME
LOCATION.
&&The office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 17, 5:34 AM CDT | Areal Flood Advisory | SJT | Irion, Sterling, Tom Green | 2 hr |
| Aug 17, 6:08 AM CDT | Flash Flood Warning | SJT | Irion, Tom Green | 112 min |
| Aug 17, 6:55 AM CDT | Flash Flood Warning | SJT | Tom Green | 110 min |
| Aug 17, 7:10 AM CDT | Flash Flood Warning | SJT | Irion | 3 hr |
| Aug 17, 7:33 AM CDT | Flash Flood Warning | SJT | Irion, Tom Green | 3 hr |
| Aug 17, 7:47 AM CDT | Flash Flood Warning | SJT | Irion, Tom Green | 3 hr |
| Aug 17, 8:39 AM CDT | Flash Flood Warning | SJT | Tom Green | 111 min |
| Aug 17, 8:55 AM CDT | Flash Flood Warning | SJT | Tom Green | 3 hr |
| Aug 17, 9:04 AM CDT | Areal Flood Advisory | SJT | Schleicher | 3 hr |
| Aug 17, 9:36 AM CDT | Flash Flood Warning | SJT | Schleicher | 3 hr |
| Aug 17, 9:54 AM CDT | River Flood Warning | SJT | Irion, Tom Green | 22 hr |
| Aug 17, 10:31 AM CDT | Areal Flood Warning | SJT | Irion, Tom Green | 3 hr |
| Aug 17, 10:36 AM CDT | Areal Flood Advisory | SJT | Concho, Menard | 3 hr |
| Aug 17, 11:10 AM CDT | Areal Flood Advisory | SJT | McCulloch | 3 hr |
| Aug 17, 12:19 PM CDT | Flash Flood Warning | SJT | Schleicher | 3 hr |
| Aug 17, 12:34 PM CDT | Flash Flood Watch | SJT | Coke, Concho, Crockett, Irion, Menard, Runnels and 4 more | 16 hr |
| Aug 17, 12:49 PM CDT | Flash Flood Warning | SJT | Schleicher, Sutton | 3 hr |
| Aug 17, 1:50 PM CDT | Special Weather Statement | SJT | Kimble | 40 min |
| Aug 17, 2:26 PM CDT | Flash Flood Warning | SJT | Kimble, Sutton | 2 hr |
| Aug 17, 3:10 PM CDT | Areal Flood Warning | SJT | Irion, Tom Green | 6 hr |
| Aug 17, 4:24 PM CDT | Flash Flood Warning | SJT | Kimble | 111 min |
Nearby
River Flood Warnings in Texas, 2021Every river flood warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.